Oklahoma, 2007

Funnel Cloud in Oklahoma, May 7, 2007

May 7, 2007 · NWS OUN · 1 event in 1 county or zone

A brief funnel cloud was observed on the northwest side of Ardmore.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A brief funnel cloud was observed on the northwest side of Ardmore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 2:52 AM CST, 8 hours 17 minutes earlier.

Area forecast discussion, May 7, 2:52 AM CST, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
352 AM CDT MON MAY 7 2007

.DISCUSSION...
ONGOING THUNDERSTORMS THROUGH MUCH OF CENTRAL AND SW
OKLAHOMA... AND PARTS OF WESTERN N TEXAS THIS MORNING. CURRENT
ACTIVITY WILL LEAVE A BOUNDARY ACROSS PARTS OF CENTRAL AND
SOUTHWEST OKLAHOMA WHICH COULD CONTINUE TO ACT AS A FOCUS FOR
ADDITIONAL RAIN DURING THE DAY. WILL REALIGN THE FLOOD WATCH TO
PICK UP MORE OF CENTRAL AND SOUTHWEST OKLAHOMA AND PARTS OF
WESTERN N TX FOR TODAY. VERY MOIST FLOW SHOULD CONTINUE TO MOVE
OVER THE BOUNDARY... ALTHOUGH LOWER LEVEL WIND SPEEDS MAY DIMINISH
BY AFTERNOON. NO MAJOR CHANGES TO CURRENT FORECAST AS UPPER TROUGH
TO THE WEST WILL CONTINUE A CHANCE FOR T-STORMS FOR THE NEXT
SEVERAL DAYS. CURRENT NAM INDICATES THAT AS WE MOVE INTO MID
WEEK THE STRONGEST PART OF THE UPPER SYSTEM MAY TEND TO TRACK MORE
ACROSS TEXAS WHICH WOULD DECREASE ACTIVITY SOMEWHAT ACROSS OUR
AREA... ESPECIALLY OVER THE NORTHWEST. HOWEVER... GFS IS STILL
BRINGING THE UPPER LOW FARTHER NORTH... SO WILL NOT MAKE ANY MAJOR
CHANGES ATTM. LOOKS LIKE RAIN SHOULD BE FINALLY EXITING THE CWA BY
SATURDAY...ALTHOUGH WOULD NOT BE SURPRISED TO SEE A FEW SHOWERS
LINGERING IN THE SOUTHEAST AT THAT TIME. TEMPERATURES WILL BE MILD
THROUGH THE PERIOD WITH FAIRLY EXTENSIVE CLOUD COVER KEEPING THEM
RELATIVELY CLOSE TO NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  79  65  78  64 /  80  60  50  60
HOBART OK         80  60  77  60 /  70  60  50  60
WICHITA FALLS TX  82  66  81  63 /  60  60  50  60
GAGE OK           73  54  75  55 /  50  50  40  50
PONCA CITY OK     76  64  78  63 /  70  60  50  50
DURANT OK         84  67  83  64 /  50  40  30  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH THIS AFTERNOON FOR OKZ007-008-012-013-
     016>020-022>031-035-037>040-044-045.

TX...FLOOD WATCH THROUGH THIS AFTERNOON FOR TXZ085-086-088>090.

&&

23/32
Hazardous weather outlook, May 7, 11:00 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON MAY 7 2007

OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS WESTERN NORTH TEXAS AND A LARGE PART OF SOUTHERN AND EASTERN
OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM HOLLIS... TO
CYRIL... TO NORMAN... TO PRAGUE.

TIMING...
SEVERE WEATHER POTENTIAL WILL EXIST THROUGHOUT THE AFTERNOON AND
NIGHTTIME HOURS... BUT THE MOST LIKELY TIME FOR SEVERE STORMS WILL
BE FROM NOW THROUGH MIDNIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER AND FLOOD OPERATIONS
THROUGH TONIGHT.

DISCUSSION...
A LARGE COMPLEX OF INTENSE THUNDERSTORMS MOVED THROUGH MUCH OF
OKLAHOMA OVERNIGHT... LEAVING RELATIVELY COOL AND STABLE AIR AT LOW
LEVELS OVER ALL BUT FAR SOUTHERN OKLAHOMA AND PARTS OF WESTERN NORTH
TEXAS. A SURFACE BOUNDARY WAS LOCATED ACROSS SOUTHERN OKLAHOMA AND
NORTH CENTRAL TEXAS AT MIDDAY. RELATIVELY WARM... HUMID.. AND
UNSTABLE AIR SOUTH OF THIS BOUNDARY CONTRIBUTED TO THE DEVELOPMENT
OF WIDESPREAD STRONG TO SEVERE THUNDERSTORMS DURING THE MORNING
ACROSS NORTHERN TEXAS AND SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA.
THESE THUNDERSTORMS WILL LIFT TO THE NORTH AND NORTHEAST ACROSS
SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA THIS AFTERNOON. AVAILABLE
INSTABILITY... AND FAVORABLE LOW-LEVEL VERTICAL SHEAR NEAR THE
SLOW-MOVING SURFACE BOUNDARY... WILL SUPPORT THE POTENTIAL FOR LARGE
HAIL UP TO THE SIZE OF GOLFBALLS... AND POSSIBLY A FEW TORNADOES
THIS AFTERNOON. SEVERE WEATHER POTENTIAL WILL DECREASE FARTHER NORTH
AS THE STORMS MOVE INTO DEEPER STABLE AIR AND BECOME MORE
ELEVATED... BUT HEAVY RAIN AND MARGINALLY SEVERE HAIL WILL REMAIN
POSSIBLE AS FAR NORTH AND WEST AS THE INTERSTATE 44 CORRIDOR IN
CENTRAL OKLAHOMA.

DEPENDING ON HOW THUNDERSTORMS EVOLVE THIS AFTERNOON... THE
POTENTIAL FOR STRONG TO SEVERE STORMS MAY CONTINUE TONIGHT AND MAY
SPREAD WEST. THE GREATER CONCERN BY TONIGHT WILL BE FOR EXCESSIVE
RUNOFF AND FLOODING ACROSS AREAS GENERALLY NEAR AND SOUTHEAST OF
INTERSTATE 44.

SOUTH TO SOUTHEASTERLY WINDS WILL INCREASE ABOVE THE SURFACE
TONIGHT... LEADING TO REDEVELOPMENT OF SCATTERED TO NUMEROUS
THUNDERSTORMS FARTHER WEST... OVER PARTS OF SOUTHWESTERN OKLAHOMA
AND WESTERN NORTH TEXAS. THESE THUNDERSTORMS WILL TRACK NORTHEAST
OVERNIGHT... ACROSS AREAS THAT ARE... OR WILL BE... SATURATED BY
EARLIER RAINFALL. THERE WILL BE A CONTINUING POSSIBILITY OF LARGE
HAIL OVERNIGHT... IN ADDITION TO THE INCREASING POTENTIAL FOR HEAVY
RAIN AND FLOODING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
A FLOOD WATCH IS IN EFFECT THIS AFTERNOON FOR PARTS OF WESTERN NORTH
TEXAS AND SOUTHERN... CENTRAL... AND EASTERN OKLAHOMA.

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO BECOME GRADUALLY LESS LIKELY... AND
LESS SEVERE... AS THE WEEK PROGRESSES.  AT THIS TIME... IT APPEARS
THAT THE WEEKEND WILL BE FREE OF STORMS.

OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN FOR SEVERAL DAYS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

24

In the hours before

Special weather statement, May 7, 9:17 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1017 AM CDT MON MAY 7 2007

OKZ051-071530-
MARSHALL OK-
1017 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MARSHALL COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF WILLIS AT 1017 AM
CDT...MOVING NORTHEAST AT 35 MPH.

PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Local storm report, May 7, 9:25 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      BENNINGTON              34.00N 96.04W
05/07/2007                   BRYAN              OK   COUNTY OFFICIAL

            VEHICLE DROVE THROUGH HIGH WATER ON A COUNTY ROAD NEAR
            HIGHWAY 70 AND WAS SWEPT OFF THE ROAD. THE OCCUPANT WAS
            RESCUED WITHOUT INJURY. THE FLOODING WAS CAUSED BY
            FLOODING OF A NEARBY TRIBUTARY. REPORTED BY DURANT CITY
            OFFICIAL.

&&

KJ
Local storm report, May 7, 9:28 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1028 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     HAIL             SW BLUE                 34.00N 96.23W
05/07/2007  M0.75 INCH       BRYAN              OK   COUNTY OFFICIAL

            RELAYED BY DURANT CITY OFFICIAL.

&&

KJ
Special weather statement, May 7, 9:49 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1049 AM CDT MON MAY 7 2007

OKZ039-043-045>047-050-TXZ090-071615-
LOVE OK-COAL OK-JEFFERSON OK-JOHNSTON OK-CARTER OK-STEPHENS OK-
CLAY TX-
1049 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...CLAY...COAL...
JEFFERSON...JOHNSTON...LOVE AND STEPHENS COUNTIES.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 23 MILES SOUTHEAST OF
RAVIA TO 18 MILES SOUTH OF RYAN AT 1049 AM CDT...MOVING NORTHEAST AT
35 MPH. THIS ACTIVITY IS EXPECTED TO MAINTAIN ITS INTENSITY OR EVEN
INCREASE OVER THE NEXT SEVERAL HOURS.

PEOPLE IN CARTER...CLAY...COAL...JEFFERSON...JOHNSTON...LOVE AND
STEPHENS COUNTIES...INCLUDING THE CITY OF ARDMORE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.
Local storm report, May 7, 10:43 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1143 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND GST     WILSON                  34.16N 97.43W
05/07/2007  M60 MPH          CARTER             OK   PUBLIC

            RELAYED FROM COUNTY EM

&&

JPIKE
Local storm report, May 7, 11:04 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND GST     1 N RINGLING            34.19N 97.59W
05/07/2007  M58 MPH          JEFFERSON          OK   MESONET

&&

JPIKE

The radar

The Norman radar (KTLX), 129 km away, was scanning. The volume nearest the first event began at 17:08 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Carter

When
May 7, 11:09 AM CST to 11:12 AM CST
Where
Carter County, 3 mi NW of Ardmore Downtown Arp
Reported by
Emergency Manager
Coordinates
34.181, -97.167

A brief funnel cloud was observed just west of Interstate 35 on the northwest side of the city of Ardmore.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37418.